Lisa8662
  • 2 replies
  • 313 views
  • 2 followings
Lisa8662, January 21,  2021  1:20pm EST

New to Blood Pressure Meds

Hello everyone. 

I'm in need of advice. On January 1st, 2021, I found myself in the hospital and my bp was 215/117.  I was told a year ago with the same issue in the hopital before that I have a enlarged right side of the heart. Went to a cardio, acutally two, one said they didn't see where if I made life changes this was an issue, the other told me how this happened and it was because I've never taken care of my bp issues. In any case, I was sent home with two bp meds from the hospital. 5mg Lisinopril and 5mg of Amlodipine besylate, take my bp 3 times a day and see my regular doc. I was on this medicine for a few weeks, almost 3, and my reading were mosly 115/69/69<pulse. While meds were wearing off my bp would go up to 190/80 then back down in a few hours of taking the meds. I was doing ok on the meds but then started getting very dizzy in the crown of my head, thighs and calfs were tired and sore<I do a lot of walking at work. I'd say on a scale of 1-10 value of life, I was hitting maybe 6. I just didn't feel good. Only one night did I say, wow!! Is this how good feels! Other than that just tired, dizzy and just not focused. Called my doc and she told me to go off of the Amlodipine Besylate and see how it goes. Not much changed. Now was having maybe panick attacks. Called doc and told her what was going on and she switched me to 25mg Metoprolol. I've only been on it for 2 days and shew, when I check my bp its all over the place, down but will go like 135/80 to 116/60, but what is really worring me is my pulse rate. It's hovering at 60 and dipping into the 50's. I will be lightheaded even laying down, waking up out of a sleep with dizziness. Just not feeling good. About 2hrs before it's time to take another dose I start to feel calm and normal again. I've changed my eating habits and I just don't know what to do about the bp meds. I know they are causing the issue. My sister is on the same pill and she said she is just fine, doesn't even know she is on it. I feel like I am drugged up and can't focus. Any advice?

2 Replies
  • AHAModerator
    AHAModerator, January 21,  2021  5:18pm EST

    Hello,

    Thank you for sharing your experience with the support network. I'm sorry to hear that you're going through this. Unfortunately, I'm not a medical professional, so I recommend raising these concerns with your doctor so they can explore what other options are available. I can also share some High Blood Pressure resources to help you learn more. Please keep us updated on how you're doing!

    Best Wishes,

    The AHA Team

  • JamesPL
    JamesPL, January 23,  2021  9:03am EST

    It;s very important that you continue to share your experiences with your doctor so they may adjust your meds until you start feeling better. It is not uncommon for people to have a variety of reactions to medications and if that's the case, your doctor has to make whatever changes necessary to eliminate those reactions. I had experienced light headedness after being on blood pressure meds. After my cardiologist reduced the dosage, it improved but didn't go away. Eventually she eliminated them after evaluating my numbers. Don't hesitate to remain in contact with your doctor until you feel better.

    Good luck.

    Jim

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active